Winter Weather, Red River
- When
- February 7, 12:00 PM CST to 10:00 PM CST
- Where
- Red River forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Another upper level disturbance moved across the Middle Red River Valley of Southeast Oklahoma, the northern half of Northeast Texas and Southwest Arkansas as well as portions of North Central Louisiana during the afternoon and evening hours of February 7th. This system overran an cold airmass at the surface and as a result, some snow was reported across the region.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Another upper level disturbance moved across the Middle Red River Valley of Southeast Oklahoma, the northern half of Northeast Texas and Southwest Arkansas as well as portions of North Central Louisiana during the afternoon and evening hours of February 7th. This system overran an cold airmass at the surface and as a result, some snow was reported across the region. The snow across the northern half of Northeast Texas was mainly near one inch in accumulation. The snow caused some slick spots across some locations, mainly across elevated bridges and overpasses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 7, 11:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CST FRI FEB 7 2014
.AVIATION...
PATCHY LIGHT DZ/RA/SN BEGINNING TO DEVELOP ACROSS PARTS OF THE
REGION THIS MORNING...WITH SOME MVFR CIGS NOTED. UPPER TROF WILL
CONTINUE TO MOVE ACROSS TX TODAY...BRINGING MVFR/IFR CIGS AND
INCREASING PRECIP. EXPECT A MIX OF RA/SN FOR TERMINALS ALONG AND S
OF I-20 FOR EARLY THIS AFTERNOON...WITH MOSTLY SN EXPECTED N OF
THIS LINE. ANY LIQUID PRECIP IS EXPECTED TO TRANSITION TO SN BY
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. EXPECT PRECIP TO
COME TO AN END BY AROUND 06Z...AS THE UPPER TROF QUICKLY EXITS
THE REGION. LIGHT AND VRBL WINDS ARE EXPECTED FOR MUCH OF THE 18Z
TAF PD...AND MOIST SOILS/LIGHT SNOW PACK MAY LEAD TO SOME FOG
DEVELOPMENT TOWARDS SUNRISE. /12/
&&
.PREV DISCUSSION... /ISSUED 920 AM CST FRI FEB 7 2014/
DISCUSSION...
KSHV RADAR INDICATES AREAS OF SNOW INCREASING IN COVERAGE ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS
MORNING. EXPECTING COVERAGE TO BECOME MORE WIDESPREAD THROUGH
THE REMAINDER OF THE MORNING AS AN UPPER-LEVEL DISTURBANCE PUSHES
EAST ACROSS THE REGION. FOR THIS UPDATE...WENT AHEAD AND ISSUED A
WINTER WEATHER ADVISORY FOR THESE AREAS AS WELL AS ADDED SLIGHT
CHANCE OF RAIN MIXED WITH SLEET ACROSS NORTH LOUISIANA AND DEEP
EAST TEXAS. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 39 29 56 39 57 / 30 20 0 0 0
MLU 40 29 57 39 60 / 30 30 0 0 0
DEQ 34 24 51 29 51 / 50 20 0 0 0
TXK 36 25 52 34 54 / 30 30 0 0 0
ELD 36 27 53 33 54 / 30 30 0 0 0
TYR 36 29 57 39 56 / 30 10 0 0 0
GGG 37 29 58 38 57 / 30 20 0 0 0
LFK 39 30 62 41 61 / 30 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: OKZ077.
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ096-097-108>112.
&&
12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST FRI FEB 7 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1148 AM CST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WINTER WEATHER WILL BE POSSIBLE IN THE FORM OF LIGHT SNOW ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS WITH A SNOW SLEET MIX FOR THE REMAINDER OF THE AREA FROM THIS AFTERNOON THROUGH SHORTLY AFTER MIDNIGHT TONIGHT. SNOWFALL ACCUMULATIONS MAY RANGE FROM A DUSTING...TO UP TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER WINTER WEATHER PRODUCING SYSTEM IS EXPECTED EARLY NEXT WEEK. THERE IS A POTENTIAL FOR SOME FREEZING RAIN...SLEET AND SNOW FOR PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BEGINNING MONDAY AND CONTINUING INTO TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. 05
The national radar mosaic for the moment the first event began.
7 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489562, 489563, 489564, 489565, 489567, 489568, 489569.